MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE, 7,5 FR. X 430 MM, 7°, 2 CHANNELS, OCULAR ANGLE 45°; RIGID URETEROSCOPE

OLYMPUS WINTER & IBE GMBH URETEROSCOPE, 7,5 FR. X 430 MM, 7°, 2 CHANNELS, OCULAR ANGLE 45°; RIGID URETEROSCOPE
Model Number WA02943A
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Codes Disseminated Intravascular Coagulation (DIC) (1813); Unspecified Infection (1930); Perforation (2001); Pleural Effusion (2010); Sepsis (2067); Unspecified Kidney or Urinary Problem (4503)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during a therapeutic examination of the ureter prior to retrograde intrarenal surgery (rirs)/ureteroscopy with laser lithotripsy for kidney stone, there was a perforation of the ureter while using the rigid ureteroscope.The procedure was abandoned when the ureter was seen to be perforated.A double-j stent was passed.The patient subsequently developed a urinoma and septicemia but refused treatment at the current facility.The patient sought further treatment from an interventional radiologist to drain the urinoma.He went to another hospital and was placed on oxygen and developed disseminated intravascular coagulation (dic) and pleural effusion.He was admitted to the intensive care unit (icu), had four surgeries including a percutaneous nephrostomy.This was informed to the customer by the urologist in that hospital.The customer's urologist visited the patient a couple of times.The opinion of the urologist was that the tip of the olympus semi ridged ureteroscope is sharp, not beveled, and this is dangerous because it can perforate the ureter very easily.The scope has not been used since that incident.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's (lm) investigation.The device was evaluated by olympus, and the reported failure was not confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 4 years since the subject device was manufactured.Based on the results of the investigation, there were no reportable device abnormalities observed; therefore, the reported failure was not confirmed and the root cause could not be determined.This supplemental report includes an update to d9 and h3 from the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
URETEROSCOPE, 7,5 FR. X 430 MM, 7°, 2 CHANNELS, OCULAR ANGLE 45°
Common Device Name
RIGID URETEROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20293390
Report Number9610773-2024-02322
Device Sequence Number12761390
Product Code FGB
UDI-Device Identifier04042761029537
UDI-Public04042761029537
Combination Product (Y/N)N
Initial Reporter CountryNI
PMA/510(K) Number
K951855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA02943A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2024
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale